Alert archive / Arkansas / Special Weather Statements in 2019

Special Weather Statement, NWS Tulsa, OK

August 7, 2019Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 7, 2019, 3:30 PM CDT for Franklin County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2019, 3:30 PM CDT (20:30 UTC)
Expired
Aug 7, 2019, 4:30 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 3:59 PM CDTTSTM WND GST 604 Ne Ozark, AR60 PLUS MILE PER HOUR WINDS WERE ESTIMATED FROM WATALULA FIRE CHIEF 4 MILES NE OF OZARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS84 KTSA 072030
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
330 PM CDT Wed Aug 7 2019
 
ARZ020-072130-
Franklin AR-
330 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 430 PM
CDT...

At 329 PM CDT, a strong thunderstorm was located over Cass, moving
south at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Altus...
Branch...                         Denning...
Wiederkehr Village...             Cass...
Caulksville...                    Jethro...
Etna...                           Barnes...
Alix...                           Redding...
Watalula...                       Meg...
Toney...                          Peter Pender...
Turners Bend...                   Cecil...
Lonelm...                         Taft...

This includes Interstate 40 in Arkansas between mile markers 28 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3527 9392 3527 9399 3573 9396
      3573 9391 3575 9389 3576 9370
TIME...MOT...LOC 2029Z 351DEG 18KT 3567 9382 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:26 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 7, 12:26 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1226 PM CDT Wed Aug 7 2019

.AVIATION...
CONCERNING TAF SITES
KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG
Outflow boundary currently moving SW across NE OK and NW AR and
will result in a wind shift early afternoon to the NE. Limited
convective potential across NW AR this afternoon, with slightly
improved chances tonight across the NE OK and NW AR sites. VFR
elements to largely prevail through the period, with MVFR vsbys
expected in TSRA.

&&

.PREV DISCUSSION... /Issued 1023 AM CDT Wed Aug 7 2019/

DISCUSSION...
Storm complex currently across SE KS and SW MO moving
east southeast. Latest trends and CAM solutions indicate complex brushing
far NE OK and NW AR late morning/early afternoon. Current pops in those
locations through 18z and afternoon look good at this time. Outside of
rain and significant debris cloudiness, another hot afternoon can
be expected with heat index values between 105 and 110 and
correlates well with current outline of heat advisory. Additional
chances for storms return tonight and once again Thursday night,
mainly for NE OK and NW AR.

No update planned at this time.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>056-
     059>062-064>067-070>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

AVIATION.....23
Hazardous weather outlook, Aug 7, 12:44 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1244 PM CDT Wed Aug 7 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1244 PM CDT Wed Aug 7 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Far Northeast Oklahoma and Far Northwest Arkansas.
    ONSET...This Afternoon, and again after midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...This Afternoon.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Much of Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated showers and storms associated with an outflow boundary
will impact parts of far northwest Arkansas and possible far
northeast Oklahoma this afternoon. A limited severe weather threat
will exist with these storms, primarily in the form of damaging
winds.

Hot and humid conditions will prevail today outside of
thunderstorm areas, including areas ahead of the outflow boundary.
Ahead of this feature, afternoon heat index values ranging from
105 to 110 degrees across much of eastern Oklahoma and west
central Arkansas.

Late tonight, a weak frontal boundary will approach the area from
the north, allowing thunderstorm chances to increase across parts
of northeast Oklahoma and northwest Arkansas. An isolated strong
to severe storm will be possible, mainly after midnight. Locally
heavy rainfall will also be possible with any storms this
afternoon and tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential
        ...Heavy Rain Potential.
FRIDAY through TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
The frontal boundary will remain in the vicinity through late Saturday,
continuing the chances for showers and thunderstorms. Another
frontal boundary may approach the area early next week, with
shower and thunderstorm chances returning by late Monday
and into Tuesday.

Hot and humid conditions will prevail south of the frontal
boundaries, with afternoon heat index values nearing or exceeding
105 degrees each afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 7, 2:52 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
252 PM CDT Wed Aug 7 2019

ARZ011-020-072030-
Madison AR-Franklin AR-
252 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 330 PM CDT...

At 252 PM CDT, a strong thunderstorm was located over St. Paul,
moving southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
St. Paul...                       Saint Paul...
Pettigrew...                      Witter...
Boston...                         Dutton...
Red Star...                       Combs...
Weathers...                       Brashears...
Patrick...

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Arkansas.

LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
      3592 9351 3588 9351 3588 9352 3576 9352
      3577 9370 3566 9370 3585 9389 3604 9350
      3600 9345 3597 9345
TIME...MOT...LOC 1952Z 311DEG 23KT 3583 9374
Special weather statement, Aug 7, 3:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
330 PM CDT Wed Aug 7 2019

ARZ020-072130-
Franklin AR-
330 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 430 PM
CDT...

At 329 PM CDT, a strong thunderstorm was located over Cass, moving
south at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Altus...
Branch...                         Denning...
Wiederkehr Village...             Cass...
Caulksville...                    Jethro...
Etna...                           Barnes...
Alix...                           Redding...
Watalula...                       Meg...
Toney...                          Peter Pender...
Turners Bend...                   Cecil...
Lonelm...                         Taft...

This includes Interstate 40 in Arkansas between mile markers 28 and
42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3527 9392 3527 9399 3573 9396
      3573 9391 3575 9389 3576 9370
TIME...MOT...LOC 2029Z 351DEG 18KT 3567 9382

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:36 PM CDTSpecial Weather StatementTSAOttawa24 min
Aug 6, 8:06 PM CDTSpecial Weather StatementTSAOttawa39 min
Aug 6, 8:29 PM CDTSpecial Weather StatementTSAOttawa46 min
Aug 6, 8:58 PM CDTSpecial Weather StatementTSADelaware32 min
Aug 7, 3:45 PM CDTHeat AdvisoryTSAChoctaw, Haskell, Latimer, McIntosh, Okfuskee, Okmulgee and 2 more27 hr
Aug 7, 2:52 PM CDTSpecial Weather StatementTSAMadison38 min
Aug 7, 3:44 PM CDTSevere Thunderstorm WarningTSAFranklin46 min
Aug 7, 5:29 PM CDTSpecial Weather StatementTSASebastian46 min
Aug 7, 5:33 PM CDTSevere Thunderstorm WarningTSASebastian26 min

Nearby

Special Weather Statements in Arkansas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.